Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

My medication and Hair Loss

I'm concerned about side effects of my medication, but one in particular that has woken me this morning has been my hair texture.  I have been on a cocktail of Topamax (from 50 to now 100 mg) a day, Wellbutrin XL (450 mg) a day and now Busbar 15 mg a day for about a year.  The Topamax has been to keep my weight down with the Anti-depressants, which has been difficult in the past.  That has been quite successful, I'm the thinnest I've been in a long while.  But I'm noticing that my thick curly blond hair has now become straw and thin.  Does this has to do with the Topamax?  Should I stop?  Please advice.
5 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Hair loss is not listed as a frequent side effect of topomax, but renal calculi are, so that is what you should watch out for. Re hair loss, you should look first for some other cause.
Avatar universal
Maybe your hair loss depends on eating less than in the past. Or it's because the changing of season (in november hair loss is very common), or maybe the combination of your drugs.
However, try to eat more vegetables and fruit, and wait the end of the autumn. If hair loss doesn't stop, see a dermatologist, or talk about it with the doctor who prescribes you the antidepressants.
Avatar universal
Thanks for the advice, my diet has gotten quite bad, find it very hard to eat at all...I'll try a new regiment, but I'm thinking of getting off these meds all together.  NOt just because of the hair thing, but because they are the wrong ones, in my estimation, and I don't want SSRI's because of weight gain.  I'd like to see how I manage on my own.
Avatar universal
I am suffering from severe wellbutrin withdrawl. I was taking 300mg Xl for about 8 months, then I would forget to take it one day, take it the next, forget 5 days, etc. I went do the Dr. which was very hard, I almost passed out trying to make an appointment. We thought it was my thyroid or hypothaimus causing me to sweat, feel weak, nausiease, sweat when it's 60 degrees, etc. We found everythign was normal, then he asked me about my Wellbutrin, I told him, and he said that he was suprised I wasn't in the hospital under intensive care. It may not be as bad for you since you were just taking 100mg, but I can tell you abrubtly stopping wellbutrin can be fatal in some cases, it's very very scary. You have to ween off of it, I am trying this approach now, I still can't even change my babies diaper without almost passing out, it's so scary, I have never felt so bad in my entire life, I was given valium, but I took 5mg, nothing, 10mg, nothing, 20mg, nothinh...and this is WITH a muscle relaxant. It was supposed to make me sleep but it does nothing and I suffer all day every day wanting to die from the constant pain, nausia, hyperthermia, etc. Sad thing is I am afraid to tell my DR. the Valium isn't working, since it's a controlled addictive substance and even higher doses have no effect I don't think he would believe me, and think I just wanted stronger narcotics.

So my point is, please for the love of GOD don't stop taking it abrubtly, the next 3 weeks of your life could be so horrible you may have thoughts of suicide.  Since you're at a much higher dosage, you could easilly die.  It sometimes takes a few weeks of not taking it before you end up in the hospital.
Avatar universal
I am new to Topamax. After starting out on 12.5, taking in the morning, I increased to 25. The day I did, I was unable to stay awake and was so glad that it was a Sunday, a day off of work. By 3:00, I felt like I could start functioning again, but it was still in a foggy state.

Can Topamax be taken at before bed?

Will this sleepy side effect go away eventually?

What is the dosage where it will help me starting shedding those Lexapro pounds? (And the rest of the SSRI poundage.)

Using Wellbutrin XL and Topamax, what has been your experince with agitation?

Thank you so much.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area